I meant to start a discussion and sent a message first. Sorry this is my first time doing this.

Hi All,

I started Victoza on Friday, October 22nd with the .6 mg dosage. Had pretty bad headaches for the first 5 days. Ever since I began the 1.2 mg
dosage I have been pretty constipated. I have been drinking crystal
light with some MiraLAX each day but am still not regular yet. I know
Victoza slows down the emptying of my stomach. I know I have to give it
time. Have any of you had side effects? Any way to find natural relief?

I have lost 8 lbs to date since I met with my doctor on Oct. 11th and
have my follow up with them on November 24th. I am excited to see how
well the change in medicine has effected my A1c. I have totally changed
the way I eat now and have cut my portions in half and have started
taking a walk each day at lunch time.

Thanks for any input you might have for a beginner on Victoza. I am just trying to get adjusted to it all. I spent the past pretty much in denial of diabetes. I feel like I have really made a big change since the 11th and hope to continue my lifestyle change. The metformin and Victoza really seem to be bringing my blood sugars down each time I test. The weight loss is going well and I hope to continue to lose it nice and slow so it will stay off.

Thanks again,

Kellie
Georgia

Views: 8075

Replies to This Discussion

Hi Kellie,
I hope the side effects will go away soon. I had to stop it as I was suffering from all the side effects listed on the leaflet! Bad winds, bleaching with eggy taste, heartburn, I had very bad diareaha ... and no energy to do anything. Before I started the Victoza I was cycling 150 km a week then after 3 days of starting the Victoza I could not find the energy to go to the shop.
It had a postive effect on the blood sugars for a while. I stopped it 3 weeks ago I feel very well now even though the blood sugars are not good, I feel I'm back to my old self.
I wish you all the best with your health and keep your walk at lunch time!
Thanks
Frederic
Hi Kellie

I started victoza 10/19/10 on 0.6 and I noticed my morning sugar went down 20-30 points (I've always had high morning sugar in 160s). For me I did not experience any side effects and neither did weight loss or decrease in appetite.

I've been diagnosed since 2008. I've used Byetta, Novolog 70/30 and recently victoza. Now about 3 weeks later, I've been on 1.8 for about a week now. I usually take my victoza @ 745pm. I'd say it definitely helped me with my morning but just this past weekend, I took my victoza @ 915pm (diabetic nurse said I have a 3 hour window) and I woke up at 2am feeling sick, sweaty and shaky. checked my sugar and it was 40! not sure why it was so low that one night but overall, I love victoza :)
Thanks responding. I take my Victoza injection every morning around 7:30 to 8:00 depending on when I get up. I take two 500 (I have a really hard time swallowing large pills hence the two 500 mg) metformin XR each night with dinner.

How often do you all check your BS? The first two weeks I was checking every couple of hours to make sure my BS were getting lower with my diet and medicine.
I have to check 4x a day (sometimes 5) pre bf, pre lunch pre dinner bedtime and 1x after a meal. bs varies throughout the day so if u get a high #, don't stress over it! :)
Good morning Kellie as with all medication some of us suffer side issues I too had headaches and a little constipation but it did pass and victoza has also changed my life over the past 9 months I have lost nearly 3 stone and been able to reduce he amount of insulin I take daily, I am still on 0.6mg a day so the lowest dosage possible and it too has been a life saver for me just get through the initial stage where your body adjust to the new drug and I am sure you will continue to see the benefits,best regards twiddlemthumbs
Hi Kellie
I didn't have side effects til I got to the 1.8 dose, then I was nauseated to the point of being physically ill. My doctor backed me down to 1.2, and no ill effects at all and my blood sugar numbers are cut in half! Your side effects will go away over time. And maybe ask your doctor about backing down to 1.2??
John
Thanks John. This is my third week on Victoza. I am only up to 1.2 mg. I just called my doctor and left a message to see if there was something safe to take to help my digestive system along. I have been taking MiraLAX for over 7 days now without much relief. Hopefully their office will call back today. I drink a ton of water each day and am still taking my daily walks. My BS numbers are going great though. So the medicine is working along with my change in diet and added exercise.

Thanks again for everyone's information. This is a great website.
I had a pretty rough time when I started Victoza in June 2010, mostly with random nausea during the day. I ramped up to 1.8u over 4 weeks. It did take almost 2 months before the nausea went away 99%, and it was not a pleasant two months! But it has really really helped my #s, curbed my dawn phenomenon and I've lost 15 pounds.

I do take my shot at night, right before bed. Maybe talk to your doc about switching your shot time?
I did mention to the Diabetic Nurse yesterday when she was giving me my Victoza teach-in about my concerns over wind problems with Victoza - I had thought "oh, nooooo!", as I'm bad enough with Metformin! She said than none of her other Victoza people had reported this problem, so I started on it last night. Actually gave myself a double dose (2 x 0.6 mg) because I didn't realise that the indicator is supposed to go back to zero - oops! Just had a little bit of "cottonmouth" and a couple of reflux moments during the night, but otherwise everything was fine. My reading was 17.3 last night, but this morning it was down to 10.7 - okay, a bit on the high side, but going in the right direction! Will check my numbers again later this afternoon and tonight, but so far, so good!
I had my follow up visit with my doctor today. Great visit. I have lost 12.2 lbs. in less than 6 weeks. My appetite is definitely half of what it used to be. I am still taking a walk each day before lunch and started using a balance ball to do crunches on.

My side effects have lessened and should go away with time. Stress from other parts of my life are partially effecting my digestive issues.

I have so much more energy now that I have dropped the weight and gotten my BS levels down. I can't wait to see what my new A1C is.

I found a great tool to use to keep track of it all is Glucose Buddy. It is free.
https://www.glucosebuddy.com

Thanks for all of your support.

Hope you all have a healthy and wonderful Thanksgiving!

Kellie
Thanks for the turn on to Glucose Buddy Kellie! This being my first full day on Victoza I look foward to being able to go to my followup appointment with a graph of my progress to present to my Doctor. He'll be quite impressed I'm betting.
Just had my one-week follow-up phone call from the Diabetic Nurse - I had an all time high of 23.8 on Saturday night, but after I went to the gym on Sunday afternoon I thought I'd take a reading - just as well I did, as I was on an all-time low of 4.4! She said that I can now go on 1.2 jabs from tonight, so that should even things out a bit.

Even though I'm not in Kansas any more - HAPPY THANKSGIVING, FOLKS!

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHFs Newest Board Member: Andreas Stuhr

  We are pleased to announce our newest board member Dr. Andreas Stuhr, Senior Medical director in Medical Diabetes for Sanofi North America. Dr. Stuhr has a phenomenal background in diabetes care including a medical focus in pediatric endocrinology and Read on! →

Diabetes Among Hispanics: We’re not all the same

US Hispanics are often portrayed in the press as a single, monolithic group. But anyone who has spent any time in San Francisco’s Mission District or the Bronx can tell you, we’re not all the same. Now we’re finding out Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service